Doctor insights on:
I keep getting visual problems and nausea from taking topamax (topiramate)? Is there a better drug?
Is indicated to treat epilepsy, but mainly a second line or adjunctive agent, and also useful to prevent migraine headaches. Has several adverse effects including: kidney stones, narrow angle glaucoma, metabolic acidosis, heatstroke in kids, paresthesias, slowing of speech and cognition, drowsiness. ...Read more
Definitely, yes: Topiramate is a newer anticonvulsant that blocks voltage-gated sodium ion channels. Because it is not extensively metabolized in the liver, topiramate is being promoted as the successor to Gabapentin and is prescribed for a variety of pain disorders including the prophylaxis of migraine headache. Common side effects are dry mouth, loss of appetite, slow thinking, and trouble concentrating. ...Read more
Began a thyroid med last week (mornings), but also take Prozac (fluoxetine) 40mg and topiramate (eves). In mornings now wake with crosseyed double vision/nausea, and during day at times get disoriented/nauseous?
Taking 200 mg of topamax (topiramate) for ptc/iih. Anthing I can do to counteract side effects:nausea, extremity tingling, hair falling out, groggyness?
Probably not: If these effects haven't gone away within about 2 weeks after being on your current dose, the liklihood that these dise effects will completely abate is low. You will likely have to stop the topamax (topiramate) and this will have to be stopped gradually to avoid withdrawal seizures. ...Read moreSee 1 more doctor answer